Heavy Snow, Ruby Mountains/E Humboldt Range
- When
- April 24, 2:00 PM PST to 10:00 PM PST
- Where
- Ruby Mountains/E Humboldt Range forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.294, -115.130 (the zone’s center; the record gives no point)
8-16 inches of snow was reported at the Snotel sites across the mountains of northern Elko County. 1-2 feet of snow was reported by Snotel gages in the Ruby Mountains and East Humboldt Range.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
8-16 inches of snow was reported at the Snotel sites across the mountains of northern Elko County. 1-2 feet of snow was reported by Snotel gages in the Ruby Mountains and East Humboldt Range.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 24, 1:00 PM PST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 PM PDT SUN APR 24 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING SHOWERS TO THE REGION TONIGHT...MAINLY ACROSS NORTHERN NEVADA. SHOWERS WILL DECREASE ON MONDAY. THE NEXT SIGNIFICANT LOW PRESSURE SYSTEM WILL APPROACH THE GREAT BASIN LATE WEDNESDAY AND CONTINUE THROUGH FRIDAY FOR ANOTHER THREAT OF SHOWERS. && .SHORT TERM...MOISTURE CONTINUES TO WRAP INTO ERN NV AHEAD OF STG VORT MAX OVER WEST CNTRL UT. ALREADY HAVE SEEN AROUND 2/3 INCH PRECIPITATION AT ELY WITH SPOTTER IN SPRING CREEK REPORTING 3/4 INCH...SO HEFTY QPF AMOUNTS THRU TONIGHT AS SEEN IN THE MODELS FOR ERN NV LOOK REASONABLE. BOTH NAM/GFS SHOWING UPWARDS OF 1.25 INCHES OF PRECIPITATION ACROSS PORTIONS OF ELKO CNTY FROM NOON TO MIDNIGHT TONIGHT. WILL KEEP HEAVY SNOW WARNING FOR NRN ELKO CNTY ABV 6K GOING TIL MIDNIGHT AND UP SNOW ADVISORY FOR THE RUBY MTS TO A HEAVY SNOW WARNING...ALSO TO MIDNIGHT. WITH REPORTS OF RAIN TURNING TO SNOW IN THE HIGHER ELEVATIONS OF SPRING CREEK WILL ALSO PUT OUT SNOW ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL ELKO CNTY ABOVE 6000 FEET TIL MIDNIGHT. WINDS HAVE DECREASED ACROSS NRN NYE CNTY BELOW ADVISORY SO WILL CANCEL WITH AFTN FCST PACKAGE. PRECIPITATION WILL BEGIN TO DECREASE AFTER MIDNIGHT BUT WILL STILL BE A CHANCE OF SHOWERS THROUGH THE DAY MONDAY...MAINLY ACROSS THE NORTH...AS MOISTURE BOUNDARY REMAINS ACROSS THE AREA DUE TO UPPER HIGH TO THE NORTH PREVENTING MUCH NORTHWARD MOVEMENT. SOME MOISTURE STILL AROUND ON TUESDAY WITH MODELS SHOWING A LITTLE INSTABLITLY SO WILL GO WITH SLIGHT CHC TSTMS. ON WED NEXT PAC UPPER LOW APPROACHING CA COAST WITH INCREASING MSTR/DIFFLUENCE/INSTABILTY ACROSS NORTHERN AND CNTRL NV. THEREFORE BUMPED UP POPS TO CHC CATEGORY WITH THE MENTION OF TSTMS. CEC .LONG TERM...THURSDAY THROUGH SUNDAY. MODELS IN PRETTY GOOD AGREEMENT IN PAC LOW UNDERCUTTING BLOCKING RIDGE AND PUSHING HIGH INTO GULF OF ALASKA BY WEDNESDAY NIGHT. PAC LOW WEAKENS AND MOVES ACROSS GREAT BASIN AS TROUGH LATE THURSDAY. MAIN ENERGY SLITS WITH SOUTHERN S/WV TRACKING THROUGH SRN CA INTO AZ AND NRN S/WV ACROSS IDAHO. THEN UNSTABLE NORTHWESTERLY FLOW DEVELOPS BEHIND THIS SYSTEM SATURDAY...FOLLOWED BY ANOTHER TROUGH ON SUNDAY. MADE LITTLE CHANGE TO PREVIOUS FORECAST. BEST CHANCE OF PCPN WILL BE THURSDAY WITH SLIGHT CHANCE OF LINGERING SHOWERS FRIDAY. SLIGHT DRYING SATURDAY BEFORE INCREASE CHC OF POPS ON SUNDAY. SETTJE && .LKN WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING NRN ELKO CNTY ABOVE 6K FEET UNTIL MIDNIGHT. HEAVY SNOW WARNING RUBY MTNS UNTIL MIDNIGHT. SNOW ADVISORY SOUTHWEST AND SOUTH CENTRAL ELKO CNTY ABOVE 6000 FT UNTIL MIDNIGHT. HYDROLOGICAL STATEMENT FOR ELKO CNTY IN EFFECT. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT SUN APR 24 2005 NVZ031-034-250700- NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 300 PM PDT SUN APR 24 2005 THIS OUTLOOK IS FOR NORTHERN NEVADA .DAY ONE...TONIGHT AND MONDAY HEAVY SNOW WILL OCCUR ABOVE 6000 FEET ACROSS NORTHERN ELKO COUNTY AND THE RUBY MOUNTAINS TONIGHT. ACCUMULATIONS UP TO 1 FOOT ARE LIKELY. THEREFORE A HEAVY SNOW WARNING HAS BEEN ISSUED. PLEASE SEE PRODUCT WWUS45 KLKN OR RNOWSWLKN FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ032-250700- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 300 PM PDT SUN APR 24 2005 THIS OUTLOOK IS FOR NORTHERN NEVADA .DAY ONE...TONIGHT AND MONDAY SNOWFALL OF 3 TO 6 INCHES WILL OCCUR ABOVE 6000 FEET ACROSS SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY TONIGHT. THEREFORE A SNOW ADVISORY HAS BEEN ISSUED. PLEASE SEE PRODUCT WWUS45 KLKN OR RNOWSWLKN FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-250700- NORTHERN NYE COUNTY- 300 PM PDT SUN APR 24 2005 THIS OUTLOOK IS FOR CENTRAL NEVADA .DAY ONE...TONIGHT AND MONDAY NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS NORTHERN NYE COUNTY THIS EVENING...THEN DECREASE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CEC
The national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442652, 5442651.